Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 174, NWS Wichita, KS

September 7, 2012Allen County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 7, 2012, 2:35 PM CDT for Allen County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 2:35 PM CDT (19:35 UTC)
Expired
Sep 7, 2012, 3:00 PM CDT
In force
25 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Allen County, KS

The radar

The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 2:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WUUS53 KICT 071935
SVRICT
KSC001-072000-
/O.NEW.KICT.SV.W.0174.120907T1935Z-120907T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
235 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALLEN COUNTY IN SOUTHEAST KANSAS...

* UNTIL 300 PM CDT

* AT 233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF KINCAID...AND MOVING EAST AT 60 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN ALLEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3791 9531 3804 9529 3803 9507 3790 9507
      3789 9508
TIME...MOT...LOC 1936Z 273DEG 53KT 3800 9516

HAIL...1.00IN
WIND...60 MPH

$$

PEARCE
1 follow-up statement
309 
WWUS53 KICT 071952
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT FRI SEP 7 2012

KSC001-072002-
/O.EXP.KICT.SV.W.0174.000000T0000Z-120907T2000Z/
ALLEN KS-
252 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLEN COUNTY WILL
EXPIRE AT 300 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3791 9531 3804 9529 3803 9507 3790 9507
      3789 9508
TIME...MOT...LOC 1952Z 273DEG 53KT 3798 9486

$$

BILLINGS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 1:01 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Sep 7, 1:01 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
101 PM CDT FRI SEP 7 2012

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A COMPLEX OF ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS CEN
KS AT THIS TIME. EXPECT THIS COMPLEX TO MAKE ITS WAY EAST-SOUTHEAST
AS THE AFTERNOON PROGRESSES....MAINLY TREKKING ALONG A LINE FROM
NEAR KHUT TO NEAR KAAO TO KCNU BY LATE THIS AFTERNOON.  SO PLAN ON
GOING WITH PREVAILING -RA AND VCTS FOR THE KRSL/KSLN/KHUT TAFS AS
THIS COMPLEX MOVES ALONG...BUT EXPECT CEILINGS/VSBYS TO REMAINS
VFR.  WILL ALSO GO WITH SOME VCTS FOR KCNU AS WELL AFTER 20Z.  THIS
COMPLEX OF STORMS WILL MOVE OUT OF THE AREA FROM NW TO SE AS THE
LATE AFTERNOON PROGRESSES WITH CLEARING SKIES...BEHIND THIS SYSTEM
WITH DRIER AIR MOVING ACROSS THE AREA.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 1040 AM CDT FRI SEP 7 2012/

UPDATE...

STRONG COLD FRONT CONTINUES TO PUSH INTO SRN KS AT THIS
TIME...EXITING ALL BUT SOUTHEAST KS WITHIN THE NEXT COUPLE OF HOURS.
SOME COOLER/DRIER LOW LEVEL AIR WILL CONTINUE TO FILTER INTO THE
AREA THIS AFTERNOON...WITH PORTIONS OF SOUTH CENTRAL KS SEEING SOME
GUSTY POST FRONTAL WIND GUSTS TO 40 KTS.

NEXT CONCERN WILL BE SOME POST FRONTAL SHOWERS AND A FEW
THUNDERSTORMS...AS A SHORTWAVE IN THE ZONAL FLOW MOVES OUT OF ERN CO
INTO THE PLAINS LATE THIS MORNING...WITH MID LEVEL LIFT
INCREASING...AS THE RIGHT REAR QUAD OF A MID LEVEL JET STREAK
ACCOMPANIES THIS IMPULSE ACROSS THE AREA.  ALREADY SEEING SIGNS OF
THIS INCREASED SHOWER/STORM CHANCE TO THE WEST OF ICT AND ACROSS CEN
KS...AND EXPECT THIS AREA OF SHOWERS TO CONTINUE PROGRESS EAST
ACROSS THE REGION ON THE NORTH SIDE OF THE FRONT...AS THE MID LEVEL
BAROCLINIC ZONE INCREASES CONVERGENCE FOR SOME ELEVATED SHOWERS AND
A FEW STORMS.

WILL KEEP POPS IN THE SOLID CHANCE RANGE FOR MOST OF THE DAYLIGHT
HOURS...BUT EXPECT THIS SHOWER CHANCE TO END BY AROUND 00Z/SAT AS
THIS IMPULSE MOVES EAST OF THE AREA INTO MO.

KETCHAM

PREV DISCUSSION... /ISSUED 738 AM CDT FRI SEP 7 2012/

UPDATE...

UPDATED TO RUN WITH A WIND ADVISORY FOR SOUTH CENTRAL KS.

BASED ON LATEST TRENDS...STARTING TO GET MORE CONFIDENT THAT WE WILL
SEE LEE CLOUDS LATE THIS MORNING THROUGH THE AFTERNOON HOURS. THIS
SHOULD RESULT IN BETTER MIXING AND STRONGER NORTH WINDS THAN WAS
PREVIOUSLY EXPECTED. EVEN THOUGH THE ADVISORY CRITERIA WINDS MAY
ONLY LAST A FEW HOURS...FEEL CONFIDENT ENOUGH AT THIS POINT TO RUN
WITH AN ADVISORY FOR SOUTH CENTRAL KS.

LAWSON

PREV DISCUSSION... /ISSUED 638 AM CDT FRI SEP 7 2012/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN AVIATION CONCERNS WILL BE THE TIMING OF A STRONG COLD FRONT
ALONG WITH CONVECTIVE CHANCES.

THE COLD FRONT CURRENTLY STRETCHES FROM NEAR KHUT TO NEAR KMHK AND
CONTINUES TO PUSH QUICKLY SOUTH. THIS BOUNDARY SHOULD PASS THROUGH
KICT BETWEEN 13Z AND 14Z. STILL EXPECTING AT LEAST SOME SCATTERED
SHOWERS AND STORMS TO DEVELOP BY LATE MORNING BEHIND THE FRONT AS AN
UPPER WAVE MOVES OUT OF NW KS. HOWEVER AT THIS POINT CONFIDENCE IS
VERY LOW ON THE COVERAGE OF CONVECTION. A COUPLE HOURS AFTER FRONTAL
PASSAGE NORTH WINDS WILL REALLY PICK UP WITH SOME GUSTS TO 40 MPH
POSSIBLE ALONG AND WEST OF THE I-135. THESE STRONGER NORTH WINDS ARE
ONLY EXPECTED TO LAST A FEW HOURS.

LAWSON

PREV DISCUSSION... /ISSUED 316 AM CDT FRI SEP 7 2012/

DISCUSSION...

A STRONG COLD FRONT ENTERING NORTHERN KANSAS EARLY THIS MORNING WILL
MOVE RAPIDLY SOUTH ACROSS THE FORECAST AREA TODAY. THIS FRONT MAY
BECOME A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY
THROUGH MUCH OF THE DAY IN ADDITION TO A PERIOD OF GUSTY NORTHERLY
WINDS.

A SLOW MOVING AREA OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL
KANSAS CONTINUED TO SHOW SIGNS OF WEAKENING EARLY THIS MORNING WHILE
ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP LATER THIS
MORNING/AFTERNOON AS LARGE-SCALE FORCING FOR ASCENT INCREASES WITHIN
AN AREA OF 315K ISENTROPIC UPGLIDE. THE MOST ROBUST CONVECTION
SHOULD REMAIN ALONG THE COLD FRONT ACROSS FAR SOUTHEAST KANSAS AFTER
18-20Z WHERE 0-6KM BULK SHEAR/ML CAPE PROFILES MAY SUPPORT A FEW
STRONG STORMS WITH GUSTY WINDS AND LARGE HAIL. A SECONDARY CONCERN
WILL BE STRONG NORTHERLY WINDS WITH SUSTAINED SPEEDS AROUND 25-30
KNOTS ALONG AND IMMEDIATELY BEHIND THE FRONT WHERE LOW LVL CAA/3-6
HR PRESSURE RISES AND STEEP LOW LVL LAPSE RATES WILL COEXIST
BRIEFLY. DUE TO THE SHORT DURATION OF EXPECTED WIND SPEEDS A WIND
ADVISORY IS NOT ANTICIPATED.

ISENTROPIC DOWNGLIDE/LARGE-SCALE FORCING FOR SUBSIDENCE WILL ARRIVE
EARLY THIS EVENING WITH CLEARING SKIES AND COOLER AIR SETTLING
ACROSS THE CENTRAL PLAINS STATES. WITH NORTH WINDS AROUND 10 MPH
LOWS ARE EXPECTED TO FALL INTO THE UPPER 40S AND LOW 50S.

BELOW NORMAL TEMPERATURES WILL PREVAIL FOR THE START OF THE WEEKEND
WITH HIGHS IN THE 70S AND LOWS IN THE IN THE LOW 50S BUT A RETURN TO
MORE SEASONABLE VALUES IS ANTICIPATED BY SUNDAY-MONDAY. DRY WEATHER
IS EXPECTED THROUGH EARLY NEXT WEEK.

TUESDAY-THURSDAY...
THE SUBTROPICAL RIDGE WILL REMAIN CONFINED TO THE SOUTHERN CONUS
THROUGH THE PERIOD WHILE A VIGOROUS MID/UPPER TROUGH TRANSLATES
EASTWARD ACROSS THE NORTHERN PLAINS LATE IN THE PERIOD. THIS WILL
ALLOW A COLD FRONT TO MEANDER ACROSS THE CENTRAL PLAINS AND
MAINTAINED LOW POPS TUE NIGHT THROUGH THU WHILE TRENDING
TEMPERATURES LOWER TOWARD THE END OF THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  51  82  54 /  90  10   0   0
HUTCHINSON      78  49  81  50 / 100   0   0   0
NEWTON          80  49  81  53 / 100  10   0   0
ELDORADO        85  49  80  51 /  90  10   0   0
WINFIELD-KWLD   90  51  81  54 /  80  20   0   0
RUSSELL         73  47  82  49 / 100   0   0   0
GREAT BEND      73  47  81  50 /  90   0   0   0
SALINA          75  49  83  51 / 100   0   0   0
MCPHERSON       77  48  81  52 / 100   0   0   0
COFFEYVILLE     93  52  80  54 /  80  40   0   0
CHANUTE         90  49  78  51 /  80  30   0   0
IOLA            89  49  78  53 /  80  20   0   0
PARSONS-KPPF    92  50  79  52 /  70  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR KSZ067>069-082-
083-091>093.

&&
Hazardous weather outlook, Sep 7, 11:06 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1106 AM CDT FRI SEP 7 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081615-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1106 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA
SHIFTING WINDS TO THE NORTH. WIND SPEEDS IN THE 25 TO 35 MPH
RANGE WITH SOME GUSTS TO 40 MPH ARE EXPECTED TO AFFECT SOUTH
CENTRAL KANSAS THIS AFTERNOON. PLEASE SEE LATEST WIND ADVISORY FOR
ADDITIONAL DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA
DURING THE LATE MORNING HOURS AND MOVE EASTWARD THROUGH THE DAY.
A FEW STRONG STORMS ARE POSSIBLE...ESPECIALLY OVER SOUTHEAST
KANSAS LATE THIS AFTERNOON. THE STRONG STORMS ARE CAPABLE OF
PRODUCING GUSTY WINDS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BREEZY SOUTHERLY WINDS WILL RETURN TO THE AREA EARLY NEXT WEEK
ALLOWING THE GRASSLAND FIRE DANGER INDEX TO CLIMB INTO THE VERY
HIGH CATEGORY ACROSS PORTIONS OF CENTRAL DURING THE AFTERNOON
HOURS ON MONDAY AND TUESDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY THROUGH
THURSDAY ALONG A STATIONARY FRONT AS ANOTHER STORM SYSTEM MOVES
OVER
THE NORTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON/KETCHAM

In the hours before

Special weather statement, Sep 7, 1:23 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
123 PM CDT FRI SEP 7 2012

KSZ047-071900-
BARTON-
123 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GREAT BEND...AND MOVING EAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3851 9848 3827 9849 3827 9883 3845 9882
TIME...MOT...LOC 1823Z 282DEG 43KT 3835 9871
Special weather statement, Sep 7, 1:38 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
138 PM CDT FRI SEP 7 2012

KSZ050-071915-
RICE-
138 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RICE COUNTY...

AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RAYMOND...OR 19 MILES EAST OF GREAT
BEND...AND MOVING EAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3843 9793 3818 9793 3819 9847 3839 9847
TIME...MOT...LOC 1839Z 281DEG 49KT 3830 9842

KETCHAM
Special weather statement, Sep 7, 1:51 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 PM CDT FRI SEP 7 2012

KSZ069-070-093-094-098-071915-
BUTLER-CHAUTAUQUA-COWLEY-ELK-GREENWOOD-
151 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHAUTAUQUA...COWLEY...ELK AND GREENWOOD
COUNTIES...

AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF EUREKA TO BURDEN...AND MOVING EAST AT 50 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3786 9599 3716 9599 3716 9677 3786 9659
TIME...MOT...LOC 1851Z 282DEG 45KT 3773 9644 3726 9670

KETCHAM
Special weather statement, Sep 7, 2:12 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 PM CDT FRI SEP 7 2012

KSZ067-068-071945-
HARVEY-RENO-
212 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY AND RENO COUNTIES...

AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HUTCHINSON...AND MOVING EAST AT 60 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3817 9798 3817 9746 3791 9753 3791 9769
      3802 9804
TIME...MOT...LOC 1912Z 285DEG 54KT 3811 9788

PEARCE
Special weather statement, Sep 7, 2:23 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CDT FRI SEP 7 2012

KSZ072-072000-
ALLEN-
223 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN COUNTY...

AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR IOLA...AND MOVING EAST AT 60 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3774 9509 3774 9552 3804 9551 3803 9507
      3802 9507
TIME...MOT...LOC 1924Z 277DEG 52KT 3798 9528
Special weather statement, Sep 7, 2:31 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT FRI SEP 7 2012

KSZ098-099-072000-
CHAUTAUQUA-MONTGOMERY-
231 PM CDT FRI SEP 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND MONTGOMERY COUNTIES...

AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF HALE...OR 7 MILES NORTHEAST OF
SEDAN...AND MOVING EAST AT 65 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

&&

LAT...LON 3700 9627 3730 9621 3730 9596 3738 9595
      3738 9552 3720 9552 3699 9553
TIME...MOT...LOC 1932Z 274DEG 58KT 3721 9603

PEARCE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 11:02 PM CDTSpecial Weather StatementICTKingman, Reno28 min
Sep 6, 11:36 PM CDTSpecial Weather StatementICTSedgwick29 min
Sep 7, 12:52 AM CDTSpecial Weather StatementICTKingman23 min
Sep 7, 2:26 AM CDTSpecial Weather StatementICTSedgwick34 min
Sep 7, 2:48 AM CDTSpecial Weather StatementICTButler, Sedgwick27 min
Sep 7, 7:26 AM CDTWind AdvisoryICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more11 hr
Sep 7, 10:50 AM CDTSpecial Weather StatementICTRussell40 min
Sep 7, 12:14 PM CDTSpecial Weather StatementICTMcPherson, Saline31 min
Sep 7, 1:12 PM CDTSpecial Weather StatementICTButler, Sedgwick33 min
Sep 7, 1:23 PM CDTSpecial Weather StatementICTBarton37 min
Sep 7, 1:38 PM CDTSpecial Weather StatementICTRice37 min
Sep 7, 1:51 PM CDTSpecial Weather StatementICTElk24 min
Sep 7, 2:12 PM CDTSpecial Weather StatementICTHarvey33 min
Sep 7, 2:23 PM CDTSpecial Weather StatementICTAllen37 min
Sep 7, 2:31 PM CDTSpecial Weather StatementICTMontgomery29 min
Sep 7, 2:40 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery35 min
Sep 7, 2:47 PM CDTSpecial Weather StatementICTButler28 min
Sep 7, 2:55 PM CDTSpecial Weather StatementICTSedgwick35 min
Sep 7, 2:57 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick48 min
Sep 7, 3:04 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery41 min
Sep 7, 3:09 PM CDTSpecial Weather StatementICTGreenwood36 min
Sep 7, 3:14 PM CDTSevere Thunderstorm WarningICTMontgomery16 min
Sep 7, 3:29 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood, Wilson, Woodson28 min
Sep 7, 3:41 PM CDTSevere Thunderstorm WarningICTLabette24 min
Sep 7, 4:00 PM CDTSpecial Weather StatementICTElk30 min
Sep 7, 4:22 PM CDTSpecial Weather StatementICTElk23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.